MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the doctor used the glidewire through a needle into the pericardium and it appeared that part of it became sheared off.The piece was left in the patient and then appears to be no issues with the patient due to this occurrence.It was not removed.Terumo medical received a user facility medwatch report # (b)(4).The event description states: "pt was on the table having a pericardiocentesis and physician using a terumo guide wire and when the wire was being removed, the distal part of the guidewire was retained in the pericardial space, physician aware w/ no harm to the patient and image captured on fluoro in pt chart." the original intended procedure was a pericardiocentesis.The location where the event occurred was the electrophysiology lab.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key12202984
Report Number2243441-2021-00030
Device Sequence Number4440992
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public04987350773197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
Report Date (Section F) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue NumberGR3508
Device Lot Number200604
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/01/2021
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer07/06/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Date Report Sent to FDA07/21/2021